Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Wow, Tripping on Atripla! :)

<< < (2/3) > >>

RobbyR:
Yeah I find it strange that I didn't ever have these wild dreams the first year or so I was on it, and am suddenly having them now. It's like when I dream, I don't feel fully asleep, but I do, if that makes sense. It feels like I am sort of out of body while I am sleeping. I am not complaining though! I do feel drowsy the next day, but nothing major. My latest wild dream was of me as a doll, living in a doll world, and a doll house, it was insane! lol. Interesting about what you said about it stimulating the cykotines, because lately I have been having these crazy sneezing fits! I will start sneezing and keep sneezing for several times! I don't think it's allergies because I never get those in the dead of winter, so that is an interesting observation.

On another good note, I get these constant hardons when I wake up in the mornings, which last for a long time! I also sometimes wake up in the night and am hard as a rock. My sex drive is through the roof so even though atripla is making me trippy, I am not complaining!   :)

buginme2:

--- Quote from: RobbyR on January 21, 2013, 07:46:24 PM ---
On another good note, I get these constant hardons when I wake up in the mornings, which last for a long time! I also sometimes wake up in the night and am hard as a rock. My sex drive is through the roof so even though atripla is making me trippy, I am not complaining!   :)

--- End quote ---

Yeah, I don't know why this isn't mentioned more with Atripla.  You would think they would want to advertise this instead of all the "it causes bad dreams" info.  Would definitely make people more interested in starting meds.   
--- Quote from: newt on January 21, 2013, 05:47:47 AM ---Enjoy :-) but also consider switching, for this bonus is a side effect and affecting your sleep quality, even if it don't feel like that. The warm feeling is because (probably) efavirenz stimulates a part of your immune system called cytokines, which is just as if having flu or sommat. No-one knows what this phenomenon means long-term.

- matt

--- End quote ---

Thanks for this bit of info.  I have never heard this before.  Every day about two hours after I take Atripla I get soooo hot. It only last about 30-45 minutes and I have gotten used to it.  I have saved quite a bit of money on heating bills.   I had never seen this listed as a known effect. 

Ann:

--- Quote from: RobbyR on January 21, 2013, 07:46:24 PM ---
Yeah I find it strange that I didn't ever have these wild dreams the first year or so I was on it, and am suddenly having them now.


--- End quote ---

It's not uncommon for people on a combo that includes Sustiva to sail through the first few years, then suddenly start having Sustiva-associated side-effects.

You might want to monitor your moods as well (or ask a close friend to keep an eye on you, often times people don't notice their mood swings that are apparent to everyone else) to make sure you're not having other, not-so-pleasant Sustiva side-effects. It never hurts to be aware of possibilities like this.

Please also be aware that the dreams, while fun, may eventually impact negatively on your quality of life due to a lack of solid rest. If it becomes a problem, you have alternatives to consider. Good luck!

Miss Philicia:
Agreed. I've known plenty of people that don't develop the nasty, near suicidal, rage-like depression associated with Sustiva/Atripla until around the third year. It's like whatever is going on takes that long to screw up brain neurons or something. Actually I think that's one of issues why I don't like it -- most people won't associate it with the medication because of this delayed effect. And with people now going to their HIV doctor appointments on a six-month schedule that's a big time period before having the conversation with the doctor for most patients.

RobbyR:
These are all great points. I did try Complera on a trial basis for a week and a half, because of trouble falling asleep I was having. My doctor thought maybe my issues was underlying, not related to medication, but I never had sleep problems before I started Atripla. However, I noticed with the Complera, I literally could get no sleep at all! So it was worse for me than the Atripla, at least with Atripla I eventually fall asleep (although I feel really tired the next morning) and come to find out, Complera is notorious for insomnia! So why the hell would the doc have tried me on it given my issue? Anyways, I am back on Atripla now for the last month, and have noticed that I have moodiness and feeling down sometimes, mostly in the mornings, not sure if that is related to the medication. I am seriously considering asking to change regimens again, but this time to something besides Atripla or Complera, to see if that helps my sleep. It couldn't hurt to try! I do like Atripla overall, and the intense libido I have, except for the sleep issues and occasional feelings of sadness/malaise, which I can't 100% prove is related to the medication.

Miss P, you make a great point, I actually have been experiencing some crazy mood swings and feelings of anger and depression which is NOT like me at all, and I definately don't think I have a clinical depression issue, so maybe it is a side effect. I never really thought about that. But I will tell my doctor. I am thinking of trying a friendlier regimen, but just not sure where to start, or what to ask for, there are so many options! Some have suggested Truvada/Isentress or Intelence, or maybe the Quad..I guess I'll do some research about it. The brain side effects of Atripla do worry me some, but it has done well for me otherwise.

Navigation

[0] Message Index

[#] Next page

[*] Previous page

Go to full version